Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 4, 2021, 4:14 PM MDT for Cascade County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 4:14 PM MDT (22:14 UTC)
- Expired
- Aug 4, 2021, 4:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.50 in
- Wind
- 30
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 41 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212
WWUS85 KTFX 042214
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
414 PM MDT Wed Aug 4 2021
MTZ012-014-048-042245-
Cascade MT-Southern Rocky Mountain Front MT-
Central and Southern Lewis and Clark MT-
414 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of central Lewis and
Clark and west central Cascade Counties through 445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Fort Shaw, or 16 miles northwest of Cascade,
moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cascade.
This includes the following highways...
Interstate 15 between mile markers 253 and 265.
Highway 200 between mile markers 111 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4728 11214 4746 11212 4749 11156 4722 11158
TIME...MOT...LOC 2214Z 272DEG 25KT 4737 11203
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:05 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 4, 3:05 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 305 PM MDT Wed Aug 4 2021 .SYNOPSIS... The recent warmth will continue through Thursday, with just some isolated showers and thunderstorms across the area. Cooler air will begin to work into the area on Friday, bringing highs in the 70s for most of the area over the weekend, as well as additional shower and thunderstorm chances. && .DISCUSSION... Unsettled weather will continue through the weekend as a brief break in the otherwise hot and dry summer pattern continues. A weak upper level disturbance will push through the area today, and has already begun to kick off a few isolated showers and thunderstorms across the plains this afternoon. Given the rather dry lower levels, there will be some risk of strong, gusty outflow winds with showers and storms today, especially as they collapse. Another, more potent disturbance will push into the area tomorrow afternoon from the southwest, which will bring a higher chance for afternoon showers and thunderstorms, especially across Southwestern Montana. With a dry mixed layer again tomorrow, these showers and thunderstorms may be on the gusty side, and lightning outside of the thunderstorms will create a concern for new fire starts. With that in mind, a Red Flag Warning has been issued for portions of Southwestern Montana for tomorrow afternoon. As of now it goes through midnight, but a transition to wetter, more widespread thunderstorms may allow for this to end a little earlier than currently expected. As we head into the weekend, upper level troughing will set up across the Northern US and Canadian Rockies, which will result in a cooler and wetter air mass working its way into Montana. Highs across most of the area this weekend will only reach into the 70s at lower elevations, with the higher elevations topping out in the 50s. Might have to watch snow levels to see if some of the higher peaks in Glacier see a few snowflakes, but odds are that snow levels stay just above the peaks. After the cooler weekend, upper level ridging will build back into the area next week, bringing us back to more seasonable temperatures with few chances for precipitation. Ludwig && .AVIATION... 1150 AM MDT Wed Aug 4 2021 (04/18Z TAF period) As high pressure remains overhead today, expect generally light winds at all terminals. However, skies will remain smoky and hazy across the area, with periods of MVFR and mountain obscuration. In addition, there will be a few showers and thunderstorms across the area, but confidence was too low to put in TAFs, but any thunderstorm could produce brief gusty winds. After a calm night, expect showers and thunderstorms to return tomorrow afternoon from KHLN south. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Scattered thunderstorms are expected across Southwestern Montana tomorrow afternoon through the evening. Given the dry lower levels, thunderstorms will likely start out on the dry side, with gusty outflow winds and dry lightning possible. Looking towards the weekend, Saturday and Sunday will likely be dry and breezy, with critical fire weather conditions possible both days. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 92 54 92 61 / 20 20 10 30 CTB 90 52 89 60 / 30 30 0 20 HLN 95 60 94 61 / 20 10 20 50 BZN 90 54 91 55 / 20 10 30 60 WYS 80 43 81 47 / 30 20 30 70 DLN 87 53 86 53 / 20 10 40 80 HVR 91 58 92 63 / 20 40 0 20 LWT 88 55 90 59 / 20 30 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon Thursday to midnight MDT Thursday night Central and Eastern Lewis and Clark National Forest Areas...Helena and Townsend Ranger Districts of the Helena National Forest...Lincoln Ranger District of the Helena National Forest. Red Flag Warning from noon Thursday to midnight MDT Thursday night Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 4, 3:36 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Great Falls MT
336 PM MDT Wed Aug 4 2021
MTZ012-014-042200-
Cascade MT-Central and Southern Lewis and Clark MT-
336 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of eastern Lewis and
Clark and southwestern Cascade Counties through 400 PM MDT...
At 335 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Wolf Creek, or 13 miles southwest of Cascade,
moving east at 15 mph.
HAZARD...Winds in excess of 30 mph. Brief heavy rain also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tower Rock State Park, Craig, and the Harris Mountain Fire area.
This includes Interstate 15 between mile markers 231 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4704 11202 4722 11198 4722 11156 4696 11162
TIME...MOT...LOC 2135Z 278DEG 13KT 4713 11189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 3:44 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Great Falls MT
344 PM MDT Wed Aug 4 2021
MTZ010-042215-
Eastern Glacier MT-
344 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Glacier
County through 415 PM MDT...
At 344 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of North Browning, or 26 miles northwest of Cut Bank,
moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4876 11293 4886 11291 4887 11260 4871 11262
TIME...MOT...LOC 2144Z 270DEG 20KT 4880 11286
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 4, 3:59 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Great Falls MT
359 PM MDT Wed Aug 4 2021
MTZ010-042245-
Eastern Glacier MT-
359 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of north central
Glacier County through 445 PM MDT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 28
miles north of North Browning, or 33 miles northwest of Cut Bank,
moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4899 11288 4900 11256 4890 11255 4893 11296
4900 11296
TIME...MOT...LOC 2159Z 265DEG 17KT 4897 11286
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 4, 4:09 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Great Falls MT
409 PM MDT Wed Aug 4 2021
MTZ010-044-042300-
Eastern Glacier MT-Toole MT-
409 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of east central Glacier
and northwestern Toole Counties through 500 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Cut Bank, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunburst, Kevin and Santa Rita.
This includes Interstate 15 between mile markers 389 and 393.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4874 11245 4890 11243 4893 11189 4868 11190
TIME...MOT...LOC 2209Z 273DEG 22KT 4881 11229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCSpecial weather statement, Aug 4, 4:13 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Great Falls MT
413 PM MDT Wed Aug 4 2021
MTZ012-054-042245-
Cascade MT-Meagher MT-
413 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northwestern Meagher
and south central Cascade Counties through 445 PM MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Cascade, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Meagher and south central Cascade Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4700 11168 4717 11158 4706 11107 4682 11123
TIME...MOT...LOC 2212Z 293DEG 23KT 4706 11154
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 4:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
414 PM MDT Wed Aug 4 2021
MTZ012-014-048-042245-
Cascade MT-Southern Rocky Mountain Front MT-
Central and Southern Lewis and Clark MT-
414 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of central Lewis and
Clark and west central Cascade Counties through 445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Fort Shaw, or 16 miles northwest of Cascade,
moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cascade.
This includes the following highways...
Interstate 15 between mile markers 253 and 265.
Highway 200 between mile markers 111 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4728 11214 4746 11212 4749 11156 4722 11158
TIME...MOT...LOC 2214Z 272DEG 25KT 4737 11203
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:29 PM MDT | Special Weather Statement | TFX | Blaine | 31 min |
| Aug 3, 6:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 4, 2:35 PM MDT | Red Flag Warning | TFX | Broadwater, Cascade, Fergus, Gallatin, Jefferson, Judith Basin and 3 more | 33 hr |
| Aug 4, 3:03 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Aug 4, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 42 min |
| Aug 4, 3:36 PM MDT | Special Weather Statement | TFX | Cascade | 24 min |
| Aug 4, 3:44 PM MDT | Special Weather Statement | TFX | Glacier | 31 min |
| Aug 4, 3:55 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 12 min |
| Aug 4, 3:59 PM MDT | Special Weather Statement | TFX | Glacier | 46 min |
| Aug 4, 4:09 PM MDT | Special Weather Statement | TFX | Toole | 51 min |
| Aug 4, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 32 min |
| Aug 4, 4:15 PM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 4, 4:18 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 27 min |
| Aug 4, 4:23 PM MDT | Special Weather Statement | TFX | Pondera | 37 min |
| Aug 4, 4:26 PM MDT | Special Weather Statement | TFX | Glacier | 49 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | TFX | Cascade | 49 min |
| Aug 4, 4:45 PM MDT | Special Weather Statement | TFX | Teton | 45 min |
| Aug 4, 4:47 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Aug 4, 4:53 PM MDT | Special Weather Statement | TFX | Toole | 37 min |
| Aug 4, 4:56 PM MDT | Special Weather Statement | TFX | Toole | 34 min |
| Aug 4, 4:57 PM MDT | Special Weather Statement | TFX | Pondera | 33 min |
| Aug 4, 5:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Aug 4, 5:11 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Aug 4, 5:17 PM MDT | Special Weather Statement | TFX | Glacier | 28 min |
| Aug 4, 5:18 PM MDT | Special Weather Statement | TFX | Teton | 27 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | TFX | Teton | 37 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Liberty | 50 min |
| Aug 4, 5:32 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
| Aug 4, 5:37 PM MDT | Special Weather Statement | TFX | Teton | 23 min |
| Aug 4, 5:42 PM MDT | Special Weather Statement | TFX | Meagher | 33 min |
| Aug 4, 5:50 PM MDT | Special Weather Statement | TFX | Toole | 40 min |
| Aug 4, 5:57 PM MDT | Special Weather Statement | TFX | Cascade | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.